Doctor insights on:
Lance A Boil
I lanced the boil at home...its still red,today is the second day...I am using heat,and neosporin and bandages,how long before it heals..
Boil: You should see your primary care physician for further evaluation and proper treatment. ...Read more
Heat and antibiotics: A boil is a collection of bacteria and white blood cells, that increases in size so it may rupture and spread. Draining it, placing a drain in some patients, heat, and an antibiotic if it is a large abscess are often prescribed. It is essential NOT to squeeze boils, which makes them dramatically worse! Squeezing pushes the pus deeper into tissues, makes a minor pimple into ad serious abscess ...Read more
Depend on how done: If just lanced, stabbed 2 drain, it may reseal the wound & remain or progress. If cut open and a rrain inserted it may clear in 1-2 wks with proper antibiotics. If unroofed or the top layer of skin over the boil it needs daily or more frequent dressing changes of packing, and heal from the bottom up. This is the surest way of no recurrence &takes longer depending on how wide & deep the boil is. ...Read more
I have a very small lanced boil that i've been re-packing with gauze daily. Would it hurt to leave gauze in for 2 days just once or better to leave ou?
Leave out: Gauze really serves to keep the wound open so it can heal from the inside out. Unfortunately , each time you pull it out, it tends to pull out some of the healing granulation tissue with it, and if you leave it longer, more tissue will likely attach to it and so be avulsed when you remove it. If the external opening is open enough, may be better leaving it out or using silva sorb gel. ...Read moreSee 2 more doctor answers
No: This is way to difficult to do looking in a mirror, i would be concerned that you could do quite a bit of damage in your attempt. This is a dental problem, you need to see your dentist asap to determine the exact cause of your abscess and perform the correct treatment and only prescribe the correct dose of the right medication. See photo, this is a problem. ...Read moreSee 1 more doctor answer